Alert archive / Florida / High Surf Warnings in 2025
High Surf Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this high surf warning at Jan 9, 2025, 1:52 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Jan 10, 2025, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2025, 1:52 PM CST (19:52 UTC)
- In effect from
- Jan 10, 2025, 6:00 AM CST
- Expired
- Jan 11, 2025, 3:09 AM CST
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WHUS44 KMOB 091952 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 152 PM CST Thu Jan 9 2025 ALZ265-266-FLZ202-204-206-100400- /O.NEW.KMOB.SU.W.0001.250110T1200Z-250111T1200Z/ /O.CON.KMOB.RP.S.0002.250110T1200Z-250112T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 152 PM CST Thu Jan 9 2025 ...HIGH SURF WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 7 to 9 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, from 6 AM Friday to 6 AM CST Saturday. For the High Rip Current Risk, from Friday morning through Saturday afternoon. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$
5 follow-up statements
739 WHUS44 KMOB 100356 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 956 PM CST Thu Jan 9 2025 ALZ265-266-FLZ202-204-206-101300- /O.CON.KMOB.SU.W.0001.250110T1200Z-250111T1200Z/ /O.CON.KMOB.RP.S.0002.250110T1200Z-250112T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 956 PM CST Thu Jan 9 2025 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST FRIDAY THROUGH SATURDAY AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 5 to 9 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, from 6 AM Friday to 6 AM CST Saturday. For the High Rip Current Risk, from 6 AM CST Friday through Saturday afternoon. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
033 WHUS44 KMOB 100825 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 225 AM CST Fri Jan 10 2025 ALZ265-266-FLZ202-204-206-101800- /O.CON.KMOB.SU.W.0001.250110T1200Z-250111T1200Z/ /O.CON.KMOB.RP.S.0002.250110T1200Z-250112T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 225 AM CST Fri Jan 10 2025 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM CST SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST THIS MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 5 to 9 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, from 6 AM this morning to 6 AM CST Saturday. For the High Rip Current Risk, from 6 AM CST this morning through Saturday afternoon. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
637 WHUS44 KMOB 101921 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 121 PM CST Fri Jan 10 2025 ALZ265-266-FLZ202-204-206-110330- /O.CON.KMOB.SU.W.0001.000000T0000Z-250111T1200Z/ /O.CON.KMOB.RP.S.0002.000000T0000Z-250112T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 121 PM CST Fri Jan 10 2025 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 5 to 9 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, from 6 AM this morning to 6 AM CST Saturday. For the High Rip Current Risk, from 6 AM CST this morning through Saturday afternoon. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
707 WHUS44 KMOB 110043 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 643 PM CST Fri Jan 10 2025 ALZ265-266-FLZ202-204-206-111230- /O.CON.KMOB.SU.W.0001.000000T0000Z-250111T1200Z/ /O.CON.KMOB.RP.S.0002.000000T0000Z-250112T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 643 PM CST Fri Jan 10 2025 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 4 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 6 AM CST Saturday. For the High Rip Current Risk, through Saturday afternoon. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
093 WHUS44 KMOB 110909 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 309 AM CST Sat Jan 11 2025 ALZ265-266-FLZ202-204-206-111800- /O.CAN.KMOB.SU.W.0001.000000T0000Z-250111T1200Z/ /O.CON.KMOB.RP.S.0002.000000T0000Z-250112T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 309 AM CST Sat Jan 11 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF WARNING IS CANCELLED... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through this afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Jan 9, 11:54 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 9, 11:54 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1154 AM CST Thu Jan 9 2025
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1154 AM CST Thu Jan 9 2025
VFR conditions will prevail through the remainder of the afternoon
and into the evening hours. Conditions deteriorate during the
early morning hours as a low pressure system moves across the
local area. Ceilings through the morning will drop to MVFR and
eventually IFR as widespread rainfall starts to move into the
area. There will be a small potential for sleet over our
northernmost counties (north of Highway 84). Winds will also
increase substantially through the night and into the morning,
especially across coastal counties. Gusts near the coast could
reach 30 knots by late morning. Lastly, 40-45 knot southeasterly
LLWS looks to develop after daybreak. /96
&&
.NEAR TERM...
(Now through Friday)
Issued at 1154 AM CST Thu Jan 9 2025
Latest water vapor imagery shows zonal flow across the local area,
with a ridge over the Southern Plains and a trough over the Eastern
Seaboard. At the surface, light northerly winds persisted and temps
have fallen into the lower 30s across much of the area. The upper
trough will dig southward through the day, while the ridge to our
west moves into the Mississippi Valley. Despite the ridge and ample
sunshine, temperatures will struggle to warm above 50 degrees, as
highs top out in the upper 40s across most of the area. The ridge
will move east of the area tonight, as a potent upper trough digs
into the Plains. As the trough strengthens, a surface low will
develop off the TX coast and move eastward through the overnight
hours. Flow aloft will quickly become southwesterly this evening,
while surface flow begins to veer to the south in response to the
approaching low. As the system moves eastward, the low level jet
will strengthen, moving into the Lower Mississippi Valley late
tonight. The combination of forcing and moisture will allow
precipitation to overspread the area from west to east after
midnight and continue through much of the day on Friday. The surface
low will move east of the area Friday night, with rain chances
coming to an end by midnight.
In terms of the precipitation type, latest thinking hasn't changed
too much from previous forecasts, with a low probability of a
sleet/rain mix at the onset of precipitation early Friday morning.
Uncertainty remains high with regard to the temperature forecast and
if we are able to cool much before WAA begins in response to the LLJ
and approaching surface low. At this point, forecast soundings in
areas north of US-84 show fairly saturated profiles in the dendritic
zone, a warm nose around 700 mb, and drier air below 700 mb. Wetbulb
temps are below freezing and we may be able to cool to freezing just
as the precip begins. This would support an initial onset of precip
as sleet, before we begin to warm and precip transitions to all
rain. The duration and intensity will limit any accumulations, and
temps will rise above freezing around daybreak limiting any impacts.
The best chance for frozen precip will be across areas along and
north of the US-84 corridor, during a brief window before precip
transitions to all rain after sunrise. South of US-84, the vertical
profile will likely remain above freezing for much of the lower
levels, allowing any frozen precip to melt and fall as rain. Surface
temperatures will also remain above freezing and a cold rain is
likely all that we will see. /73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 40 61 33 47 29 56 38 57 / 50 100 10 0 0 10 20 10
Pensacola 44 65 37 46 33 54 41 58 / 20 100 30 0 0 10 20 10
Destin 46 66 39 49 36 56 44 61 / 20 90 60 0 0 10 30 10
Evergreen 35 51 31 44 24 55 31 57 / 50 100 30 0 0 10 10 10
Waynesboro 34 44 29 44 23 54 31 53 / 90 100 0 0 0 10 10 0
Camden 33 44 29 41 22 51 29 51 / 80 100 20 0 0 10 10 0
Crestview 36 60 34 47 27 55 34 60 / 20 90 50 0 0 10 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday morning through Saturday
afternoon for ALZ265-266.
FL...High Rip Current Risk from Friday morning through Saturday
afternoon for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 6 AM Friday to midnight CST Friday
night for GMZ630>636.
Small Craft Advisory from 2 AM Friday to midnight CST Friday
night for GMZ650-655.
Small Craft Advisory from 2 AM to 9 AM CST Friday for GMZ670-675.
Small Craft Advisory from 6 PM Friday to midnight CST Friday
night for GMZ670-675.
Gale Watch from Friday morning through Friday afternoon for
GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:41 AM CST | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 63 hr |
| Jan 9, 1:42 PM CST | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 25 hr |
| Jan 9, 2:46 AM CST | Gale Watch | MOB | 11 hr | |
| Jan 9, 2:46 AM CST | Small Craft Advisory | MOB | 48 hr | |
| Jan 9, 2:46 AM CST | Small Craft Advisory | MOB | 54 hr | |
| Jan 9, 1:47 PM CST | Gale Warning | MOB | 28 hr | |
| Jan 9, 1:47 PM CST | Small Craft Advisory | MOB | 43 hr |
Nearby
High Surf Warnings in Florida, 2025High Surf Warnings in Alabama, 2025Every high surf warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.